Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 8, 2016, 2:21 PM MDT for Kit Carson County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2016, 2:21 PM MDT (20:21 UTC)
- Expired
- May 8, 2016, 2:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS83 KGLD 082021 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 221 PM MDT SUN MAY 8 2016 COZ091-082045- KIT CARSON COUNTY CO- 221 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 245 PM MDT... AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VONA...OR 7 MILES WEST OF STRATTON...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STRATTON...SEIBERT AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 402 AND 420. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3917 10278 3925 10295 3955 10292 3936 10246 TIME...MOT...LOC 2017Z 216DEG 14KT 3928 10273 $$ HUSTED
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 8, 12:00 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 8, 12:00 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1200 PM MDT SUN MAY 8 2016 .SHORT TERM...(THIS AFTERNOON THROUGH MONDAY) ISSUED AT 1159 AM MDT SUN MAY 8 2016 AN UPPER LEVEL LOW WILL MOVE EASTWARD INTO THE PLAINS THROUGH THE DAY TODAY AND INTO MONDAY WITH A COLD FRONT PUSHING SOUTHEASTWARD OUT OF EASTERN COLORADO. A DRYLINE WILL DEVELOP OUT AHEAD OF THIS FRONT WITH GOOD INSTABILITY IN AREAS EAST OF THE DRYLINE. SEVERE THUNDERSTORMS WILL FORM MAINLY EAST OF HWY 83 IN KANSAS. WE ARE EXPECTING THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS...AND PERHAPS A FEW TORNADOES. THESE STORMS WILL START AS INDEPENDENT CELLS OR SUPERCELLS THIS AFTERNOON THEN FORM INTO A BROKEN LINE AS THEY MOVE NORTHEASTWARD INTO CENTRAL AND NORTHCENTRAL KANSAS TONIGHT. RAIN AND THUNDERSTORM CHANCES DIMINISH AFTER MIDNIGHT WITH AREAS OF FOG OR MIST POSSIBLE MONDAY MORNING. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 217 AM MDT SUN MAY 8 2016 THE EXTENDED PERIOD SHOWS TO BE IN FAIRLY GOOD AGREEMENT BETWEEN THE GFS AND EUROPEAN...WITH SOME DIFFERENCES TOWARDS THE END OF THE PERIOD. WEDNESDAY HAS A CLOSED UPPER LEVEL LOW OVER THE DAKOTAS...WHICH POSITIONS A TROUGH OVER THE CWA. AS THE TROUGH MOVES THROUGH THE CWA A RIDGE BEGINS TO FORM ON THE WESTERN SIDE OF THE CONUS. THE TROUGH IS EAST OF THE CWA BY THURSDAY EVENING AND BEGINS TO AMPLIFY IN THE EASTERN HALF OF THE CONUS. THE GFS HAS THIS PATTERN INHIBITING THE RIDGE FROM FULLY ENGULFING THE CWA AND STAYS SITTING OVER THE 4 CORNERS AND THE EUROPEAN HAS ANOTHER CLOSED LOW PUSHING INTO CALIFORNIA SATURDAY WHICH PUSHES THE RIDGE OVER THE CWA SATURDAY. EVEN WITH THE DIFFERENCES THE TEMPERATURES ARE STILL EXPECTED TO INCREASE THURSDAY AND FRIDAY DUE TO THE RIDGING. THERE ARE SOME CHANCES FOR PRECIPITATION SATURDAY AS A FEW 700 MB SHORTWAVES MOVE OVER THE CWA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1119 AM MDT SUN MAY 8 2016 VFR CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON AT BOTH TAF SITES. MVFR CONDITIONS ARE POSSIBLE STARTING AROUND 21Z AT BOTH KGLD AND KMCK AS THUNDERSTORMS BEGIN TO FORM IN THE REGION. COVERAGE WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES. SHOWERS COULD LINGER IN THE REGION INTO THE EARLY MORNING HOURS ON MONDAY WITH MIST OR FOG POSSIBLE BETWEEN 09Z AND 14Z WITH POSSIBLE IFR CONDITIONS MAINLY AT KMCK THROUGH MID MORNING ON MONDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...CLT AVIATION...TL
Hazardous weather outlook, May 8, 10:13 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1013 AM MDT SUN MAY 8 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091615- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1013 AM MDT SUN MAY 8 2016 /1113 AM CDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 8, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 221 PM MDT SUN MAY 8 2016 COZ091-082045- KIT CARSON COUNTY CO- 221 PM MDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 245 PM MDT... AT 217 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VONA...OR 7 MILES WEST OF STRATTON...MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STRATTON...SEIBERT AND VONA. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 402 AND 420. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3917 10278 3925 10295 3955 10292 3936 10246 TIME...MOT...LOC 2017Z 216DEG 14KT 3928 10273 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:26 PM MDT | Special Weather Statement | GLD | Sheridan | 19 min |
| May 7, 6:45 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 45 min |
| May 7, 6:50 PM MDT | Special Weather Statement | GLD | Sheridan | 10 min |
| May 7, 7:16 PM MDT | Special Weather Statement | GLD | Rawlins | 14 min |
| May 7, 7:24 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 51 min |
| May 7, 7:48 PM MDT | Special Weather Statement | GLD | Decatur | 12 min |
| May 7, 7:52 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
| May 7, 7:57 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| May 7, 8:27 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 48 min |
| May 7, 8:52 PM MDT | Special Weather Statement | GLD | Gove | 8 min |
| May 7, 8:58 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 47 min |
| May 7, 9:01 PM MDT | Special Weather Statement | GLD | Gove | 14 min |
| May 7, 9:21 PM MDT | Special Weather Statement | GLD | Graham | 9 min |
| May 7, 9:30 PM MDT | Special Weather Statement | GLD | Graham | 15 min |
| May 7, 9:36 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 20 min |
| May 7, 9:43 PM MDT | Special Weather Statement | GLD | Norton | 32 min |
| May 7, 10:34 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
| May 8, 2:57 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 3:03 PM MDT | Special Weather Statement | GLD | Logan | 12 min |
| May 8, 3:06 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 39 min |
| May 8, 3:35 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 40 min |
| May 8, 3:42 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| May 8, 3:44 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| May 8, 3:45 PM MDT | Special Weather Statement | GLD | Gove | 15 min |
| May 8, 3:56 PM MDT | Special Weather Statement | GLD | Wallace | 19 min |
| May 8, 4:02 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 43 min |
| May 8, 4:12 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| May 8, 4:13 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 47 min |
| May 8, 4:21 PM MDT | Tornado Warning | GLD | Gove | 24 min |
| May 8, 4:24 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 51 min |
| May 8, 4:27 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 4:37 PM MDT | Tornado Warning | GLD | Gove | 23 min |
| May 8, 4:43 PM MDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 8, 4:49 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 8, 4:57 PM MDT | Tornado Warning | GLD | Gove | 11 min |
| May 8, 5:02 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 43 min |
| May 8, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 39 min |
| May 8, 5:06 PM MDT | Tornado Warning | GLD | Graham | 24 min |
| May 8, 5:09 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 51 min |
| May 8, 5:29 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 23 min |
| May 8, 5:33 PM MDT | Tornado Warning | GLD | Decatur | 27 min |
| May 8, 5:41 PM MDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 24 min |
| May 8, 5:49 PM MDT | Tornado Warning | GLD | Thomas | 15 min |
| May 7, 6:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 43 min |
| May 7, 6:10 PM MDT | Tornado Warning | GLD | Yuma | 35 min |
| May 7, 6:33 PM MDT | Tornado Warning | GLD | Yuma | 27 min |
| May 7, 6:58 PM MDT | Tornado Warning | GLD | Yuma | 20 min |
| May 8, 2:26 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| May 8, 2:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| May 8, 2:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| May 8, 2:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| May 8, 3:13 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| May 8, 3:33 PM MDT | Special Weather Statement | GLD | Kit Carson | 12 min |
| May 8, 4:03 PM MDT | Special Weather Statement | GLD | Yuma | 12 min |
| May 8, 4:14 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| May 8, 4:34 PM MDT | Special Weather Statement | GLD | Yuma | 11 min |
| May 8, 5:15 PM MDT | Special Weather Statement | GLD | Dundy | 15 min |
| May 8, 5:45 PM MDT | Special Weather Statement | GLD | Hitchcock | 15 min |
| May 8, 5:57 PM MDT | Special Weather Statement | GLD | Red Willow | 33 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.